Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 694, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 15, 2017, 7:36 PM CDT for Custer County, Dewey County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2017, 7:36 PM CDT (00:36 UTC)
- Expired
- Jul 15, 2017, 8:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Custer County, OK, Dewey County, OK
The radar
The Vance AFB radar (KVNX), 112 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -371 J/kg
- Mixed-layer LCL
- 1633 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
066
WUUS54 KOUN 160036
SVROUN
OKC039-043-160100-
/O.NEW.KOUN.SV.W.0694.170716T0036Z-170716T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
736 PM CDT SAT JUL 15 2017
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northeastern Custer County in western Oklahoma...
Southeastern Dewey County in northwestern Oklahoma...
* Until 800 PM CDT
* At 735 PM CDT, severe thunderstorms were located along a line
extending from 6 miles northeast of Putnam to 4 miles south of
Thomas, moving northeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Thomas, Custer City, Oakwood and Fay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3610 9867 3603 9863 3563 9863 3561 9890
3577 9891 3592 9899
TIME...MOT...LOC 0035Z 237DEG 21KT 3591 9888 3569 9878
HAIL...<.75IN
WIND...60MPH
$$
BRB1 follow-up statement
710
WWUS54 KOUN 160047
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
747 PM CDT SAT JUL 15 2017
OKC039-043-160100-
/O.CON.KOUN.SV.W.0694.000000T0000Z-170716T0100Z/
Custer OK-Dewey OK-
747 PM CDT SAT JUL 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN CUSTER AND SOUTHEASTERN DEWEY COUNTIES...
At 746 PM CDT, severe thunderstorms were located along a line
extending from 7 miles northeast of Putnam to near Thomas to 4 miles
southeast of Custer City, moving east at 5 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated. A 60 mph wind gust was measured in Putnam.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Thomas, Oakwood and Fay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3561 9887 3570 9886 3594 9894 3609 9866
3603 9863 3563 9863
TIME...MOT...LOC 0046Z 270DEG 6KT 3593 9886 3574 9875 3563 9883
HAIL...<.75IN
WIND...60MPH
$$
BRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 6:44 PM CDT, 52 minutes earlier.
Area forecast discussion, Jul 15, 6:44 PM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Norman OK 644 PM CDT Sat Jul 15 2017 .DISCUSSION... Isolated to scattered strong to severe thunderstorms will continue to slowly decrease in coverage and intensity during the evening hours with the loss of daytime heating. Two main clusters of storms (one from near Chickasha to Elmore City and two from Woodward to Camargo to Clinton) will continue to bring some gusty winds (possibly briefly severe 60-70 mph) along with heavy rainfall (1-2") as they move south to southeast. These storms will remain unorganized due to weak shear (0-6 km shear under 20 kt) and should weaken in the next few hours with the loss of daytime heating. Storm chances for the rest of tonight remain very low northeast of an Alva to El Reno to Norman to Ada line (including Oklahoma City, Stillwater, Enid, and Ponca City) as well as southwest of a Hollis to Altus to Lawton to Marietta to Ada line (including Wichta Falls and all of western north Texas). Products will be updated shortly. Aviation discussion for the 00 UTC TAFs is below. MBS && .AVIATION... Mainly VFR conditions are expected to continue. Ongoing TSRA near KWWR, KGAG, and KCSM should end by 02 UTC. Chances of TSRA after 02 UTC are too low to mention at any TAF site. Patches of MVFR/IFR conditions with BR may occur anywhere north of KPPA-KLAW-KDUA 08-16 UTC. Kept IFR mention near KGAG and KWWR 09-12 UTC, though confidence of occurrence is not too high. Otherwise, chances of MVFR/IFR conditions occurring remain too low to mention. MBS && .PREV DISCUSSION... /issued 209 PM CDT Sat Jul 15 2017/ DISCUSSION... Isolated showers and a few thunderstorms are expected over western Oklahoma until around sunset today in the very moist and hot environment. Overnight, some thunderstorms and rain are expected to move southeast from western Kansas across a larger part of western Oklahoma, ending after sunrise in southwest Oklahoma. This will be along a weak surface trough and weak upslope flow in the thermodynamically favorable environment. Beyond Sunday, rain chances decrease everywhere and the heat increases. By the middle of next week temperatures will again be above seasonable normals in the very humid atmosphere. A strong upper high will range across the central and southern plains, more or less, east to west. This will keep the westerlies far removed from Oklahoma and the heat here. Rain chances remain very low beyond next week. && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 17/10
Hazardous weather outlook, Jul 15, 6:48 PM CDT, 48 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 648 PM CDT Sat Jul 15 2017 OKZ004>048-050>052-TXZ083>090-170000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 648 PM CDT Sat Jul 15 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... Scattered showers and thunderstorms will occur tonight across mainly the western half of Oklahoma before midnight. No organized severe weather is expected. However, a few storms may produce damaging winds up to 70 mph and very heavy rain that could lead to flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Showers and thunderstorms will remain possible Sunday, mainly across portions of western Oklahoma and western north Texas. Gusty winds and heavy rain will be the main concerns. Low thunderstorm chances are also forecast for parts of the area Monday and Tuesday as well as Friday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. MBS
In the hours before
Special weather statement, Jul 15, 6:31 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
631 PM CDT SAT JUL 15 2017
OKZ009-010-015-160000-
Woodward OK-Dewey OK-Ellis OK-
631 PM CDT SAT JUL 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR southern Woodward...northwestern
Dewey and southeastern Ellis Counties Until 700 PM CDT...
AT 628 PM CDT, strong thunderstorms were along a line extending from
5 miles southeast of Woodward to 8 miles south of Arnett, moving
southeast at 15 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Hail up to one-half inch diameter...
Minor flooding in areas of poor drainage...
Locations impacted include...
Woodward, Vici, Sharon, Mutual and Harmon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3647 9932 3631 9903 3616 9916 3602 9934
3600 9938 3601 9938 3600 9946 3598 9950
3594 9951 3588 9962 3597 9981 3600 9981
3601 9984
TIME...MOT...LOC 2328Z 298DEG 13KT 3636 9933 3602 9973
BRBSpecial weather statement, Jul 15, 6:46 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
646 PM CDT SAT JUL 15 2017
OKZ015-160015-
Dewey OK-
646 PM CDT SAT JUL 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR western Dewey County Until 715 PM
CDT...
AT 644 PM CDT, strong thunderstorms were along a line extending from
6 miles east of Camargo to 5 miles east of Leedey, moving southeast
at 5 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Leedey and Camargo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3600 9934 3611 9916 3600 9904 3581 9908
3581 9929 3588 9937
TIME...MOT...LOC 2344Z 335DEG 3KT 3601 9918 3585 9925
BRBSpecial weather statement, Jul 15, 7:05 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 705 PM CDT SAT JUL 15 2017 OKZ016-160030- Custer OK- 705 PM CDT SAT JUL 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR eastern Custer County Until 730 PM CDT... AT 703 PM CDT, a strong thunderstorm was located near Custer City, moving east at 5 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Thomas, Arapaho and Custer City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3560 9902 3579 9898 3575 9872 3553 9880 TIME...MOT...LOC 0003Z 288DEG 4KT 3567 9891 BRB
Special weather statement, Jul 15, 7:06 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
706 PM CDT SAT JUL 15 2017
OKZ017-160030-
Blaine OK-
706 PM CDT SAT JUL 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Blaine County Until
730 PM CDT...
AT 705 PM CDT, a strong thunderstorm was located near Eagle City,
moving east at 5 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Locations impacted include...
Canton and Eagle City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3604 9847 3593 9846 3585 9855 3586 9863
3605 9864
TIME...MOT...LOC 0005Z 288DEG 4KT 3595 9860
BRBSpecial weather statement, Jul 15, 7:16 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
716 PM CDT SAT JUL 15 2017
OKZ015-160045-
Dewey OK-
716 PM CDT SAT JUL 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR Dewey County Until 745 PM CDT...
AT 714 PM CDT, strong thunderstorms were along a line extending from
6 miles southwest of Cestos to 7 miles east of Putnam, moving
northeast at 20 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Taloga, Seiling, Oakwood, Putnam, Cestos, Fay and Hucmac.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3616 9921 3616 9885 3606 9878 3605 9864
3581 9863 3581 9906 3584 9915 3605 9928
TIME...MOT...LOC 0014Z 218DEG 18KT 3607 9916 3588 9884
BRBLocal storm report, Jul 15, 7:30 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
730 PM CDT SAT JUL 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG ESE NORMAN 35.22N 97.44W
07/15/2017 CLEVELAND OK STORM CHASER
SIGN BLOWN OFF ROOF FROM COMMERICAL BUILDING AT ALAMEDA
AND CLASSEN.
&&
MAHALEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:03 PM CDT | Areal Flood Advisory | OUN | Dewey | 117 min |
| Jul 15, 7:05 PM CDT | Special Weather Statement | OUN | Custer | 25 min |
| Jul 15, 7:06 PM CDT | Special Weather Statement | OUN | Blaine | 24 min |
| Jul 15, 7:16 PM CDT | Special Weather Statement | OUN | Dewey | 29 min |
| Jul 15, 7:29 PM CDT | Areal Flood Advisory | OUN | Custer | 2 hr |
| Jul 15, 7:49 PM CDT | Special Weather Statement | OUN | Dewey | 26 min |
| Jul 15, 7:50 PM CDT | Special Weather Statement | OUN | Blaine | 25 min |
| Jul 15, 7:59 PM CDT | Special Weather Statement | OUN | Dewey | 31 min |
| Jul 15, 8:10 PM CDT | Areal Flood Advisory | OUN | Blaine, Custer, Dewey | 3 hr |
| Jul 15, 8:19 PM CDT | Flash Flood Warning | OUN | Custer | 3 hr |
| Jul 15, 8:24 PM CDT | Special Weather Statement | OUN | Blaine | 51 min |
| Jul 15, 8:37 PM CDT | Flash Flood Warning | OUN | Blaine, Dewey | 3 hr |
| Jul 15, 8:49 PM CDT | Special Weather Statement | OUN | Canadian | 26 min |
| Jul 15, 9:32 PM CDT | Special Weather Statement | OUN | Harmon | 28 min |
| Jul 15, 9:33 PM CDT | Special Weather Statement | OUN | Washita | 27 min |
| Jul 15, 11:16 PM CDT | Special Weather Statement | OUN | Cotton | 29 min |
| Jul 15, 11:47 PM CDT | Special Weather Statement | OUN | Cotton | 28 min |
| Jul 16, 12:17 AM CDT | Special Weather Statement | OUN | Cotton | 43 min |
| Jul 16, 12:23 PM CDT | Special Weather Statement | OUN | Murray | 37 min |
| Jul 16, 12:43 PM CDT | Special Weather Statement | OUN | Stephens | 32 min |
| Jul 16, 3:29 PM CDT | Special Weather Statement | OUN | Murray | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.